Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Jul 8, 2012, 9:44 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2012, 9:44 AM PDT (16:44 UTC)
- Expired
- Jul 8, 2012, 9:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
620 WWUS86 KLOX 081644 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 944 AM PDT SUN JUL 8 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY SOUTHERLY WINDS...VERY LOW HUMIDITY...AND HOT TEMPERATURES FOR THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT FOOTHILLS... .STRONG UPPER LEVEL HIGH PRESSURE SYSTEM CENTERED OVER THE GREAT BASIN WILL BRING HOT AND VERY DRY CONDITIONS TO ALL INTERIOR SECTIONS OF SOUTHERN CALIFORNIA THROUGH MONDAY. AS A RESULT...HEIGHTENED FIRE WEATHER CONCERNS WILL CONTINUE ACROSS INTERIOR SECTIONS OF SOUTHERN CALIFORNIA THROUGH MONDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS WHEN GUSTY ONSHORE WINDS COMBINE WITH LOW HUMIDITIES TO PRODUCE A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. THE GREATEST CONCERN WILL BE TODAY ACROSS THE LOS ANGELES COUNTY MOUNTAINS WHERE THERE WILL BE A LONG DURATION OF SINGLE DIGIT HUMIDITIES...TEMPERATURES APPROACHING 100 DEGREES...AND SOUTHERLY WINDS GUSTING AS HIGH AS 35 MPH THIS AFTERNOON. THE LONGER DURATIONS OF CRITICAL FIRE WEATHER CONDITIONS COMBINED WITH VERY DRY FUEL CONDITIONS HAS PROMPTED THE RED FLAG WARNING FOR THE LOS ANGELES COUNTY MOUNTAINS THROUGH THIS EVENING. CAZ254-090400- /O.NEW.KLOX.FW.W.0006.120708T1644Z-120709T0400Z/ LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 944 AM PDT SUN JUL 8 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY SOUTHERLY WINDS....VERY LOW HUMIDITY...AND HOT TEMPERATURES FOR THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT FOOTHILLS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING FOR GUSTY SOUTHERLY WINDS...VERY LOW HUMIDITY...AND HOT TEMPERATURES...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...WIDESPREAD SINGLE DIGIT HUMIDITIES THROUGH THIS EVENING. * TEMPERATURES...CLIMBING TO BETWEEN 90 AND 100 DEGREES ACROSS LOWER ELEVATIONS THIS AFTERNOON. * IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. THIS IN COMBINATION WITH VERY DRY FUELS COULD CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ GOMBERG
2 follow-up statements
132 WWUS86 KLOX 082225 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 325 PM PDT SUN JUL 8 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY SOUTHERLY WINDS...VERY LOW HUMIDITY...AND HOT TEMPERATURES FOR THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT FOOTHILLS... .STRONG UPPER LEVEL HIGH PRESSURE SYSTEM CENTERED OVER THE GREAT BASIN WILL BRING HOT AND VERY DRY CONDITIONS TO ALL INTERIOR SECTIONS OF SOUTHERN CALIFORNIA THROUGH MONDAY. AS A RESULT... HEIGHTENED FIRE WEATHER CONCERNS WILL CONTINUE ACROSS INTERIOR SECTIONS OF SOUTHERN CALIFORNIA...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS WHEN GUSTY ONSHORE WINDS COMBINE WITH LOW HUMIDITIES TO PRODUCE A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. THE GREATEST CONCERN WILL BE THIS AFTERNOON AND EVENING ACROSS THE LOS ANGELES COUNTY MOUNTAINS WHERE THERE WILL BE A LONG DURATION OF SINGLE DIGIT HUMIDITIES...HOT TEMPERATURES...AND SOUTHERLY WINDS GUSTING AS HIGH AS 35 MPH. THE LONGER DURATIONS OF CRITICAL FIRE WEATHER CONDITIONS COMBINED WITH VERY DRY FUEL CONDITIONS HAS PROMPTED THE RED FLAG WARNING FOR THE LOS ANGELES COUNTY MOUNTAINS THROUGH THIS EVENING. CAZ254-090400- /O.CON.KLOX.FW.W.0006.000000T0000Z-120709T0400Z/ LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 325 PM PDT SUN JUL 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY SOUTHERLY WINDS...VERY LOW HUMIDITY...AND HOT TEMPERATURES FOR THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT FOOTHILLS... * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...WIDESPREAD SINGLE DIGIT HUMIDITIES THROUGH THIS EVENING. * TEMPERATURES...BETWEEN 90 AND 100 DEGREES ACROSS LOWER ELEVATIONS THIS AFTERNOON. * IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. THIS IN COMBINATION WITH VERY DRY FUELS COULD CREATE EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ GOMBERG
534 WWUS86 KLOX 090408 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 908 PM PDT SUN JUL 8 2012 ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE FOR THE LOS ANGELES MOUNTAINS AND ADJACENT FOOTHILLS THIS EVENING... .ALTHOUGH THERE WILL BE POOR OVERNIGHT RECOVERY FOR RELATIVE HUMIDITIES...GUSTY SOUTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING THROUGH THE OVERNIGHT HOURS. LOW RELATIVE HUMIDITIES WILL CONTINUE TO BE BELOW 10 PERCENT IN MANY MOUNTAIN LOCATIONS TOMORROW. HOWEVER...NOT EXPECTING WINDS TO BE AS GUSTY MONDAY AFTERNOON. THEREFORE THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. CAZ254-090515- /O.EXP.KLOX.FW.W.0006.000000T0000Z-120709T0400Z/ LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- 908 PM PDT SUN JUL 8 2012 ...RED FLAG WARNING HAS EXPIRED FOR VERY LOW HUMIDITY AND HOT TEMPERATURES FOR THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT FOOTHILLS... THERE WILL CONTINUE TO BE VERY LOW HUMIDITY LEVELS AND HOT TEMPERATURES TOMORROW...HOWEVER WIND CRITERIA SHOULD REMAIN BELOW RED FLAG WARNING LEVELS. $$ KAPLAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Jul 8, 9:32 AM PDT, 12 minutes earlier.
Area forecast discussion, Jul 8, 9:32 AM PDT, 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 932 AM PDT SUN JUL 8 2012 .SYNOPSIS... A WARMING TREND WILL CONTINUE THROUGH MIDWEEK AS HIGH PRESSURE EXPANDS WEST OVER THE REGION. NIGHT THROUGH MORNING LOW CLOUDS AND FOG WILL REMAIN CONFINED MOSTLY TO THE COAST THROUGH MUCH OF THE WEEK. MOISTURE EMBEDDED IN A DEVELOPING SOUTHEAST FLOW ALOFT ON TUESDAY MAY BRING SHOWERS AND THUNDERSTORMS FOR THE SOUTHERN MOUNTAINS AND DESERT BETWEEN TUESDAY AND FRIDAY. COOLING IS POSSIBLE BY THE END OF THE WEEK AS HIGH PRESSURE MAY SHIFT EAST. && .UPDATE... MARINE LAYER STRATUS IS BURNING OFF MORE QUICKLY TODAY VERSUS YESTERDAY...ESPECIALLY SOUTH OF POINT CONCEPTION. MARINE LAYER DEPTH...SLIGHTLY THINNER THAN YESTERDAY...IS NEAR 1100 FEET AT KLAX AND SLOPING UPWARD TO NEAR 1700 FEET NORTH OF POINT CONCEPTION. A SHRINKING MARINE LAYER AND A WARMING TREND WILL PERSIST THROUGH MIDWEEK AS AN UPPER-LEVEL RIDGE CONTINUES TO BUILD WEST OVER THE REGION. MARINE LAYER STRATUS WILL LIKELY TO BE CONFINED TO THE COASTAL PLAIN TONIGHT AND INTO MONDAY MORNING...WITH PATCHY DENSE FOG ACROSS PORTIONS OF THE COASTAL PLAIN. THE FORECAST PACKAGE IS IN REASONABLY GOOD SHAPE AND NO ADDITIONAL UPDATES ARE PLANNED. && .PREV DISCUSSION... SHORT TERM...ADDITIONAL WARMING WILL OCCUR BOTH MON AND TUE...WITH SOME LOCATIONS IN THE ANTELOPE VALLEY REACHING OR EXCEEDING 105 DEGREES BY TUE. WARMER VALLEY LOCATIONS W OF THE MOUNTAINS WILL LIKELY HAVE HIGH TEMPERATURES NEAR OR A FEW DEGREES ABOVE 100 DEGREES BY TUE...WITH A FEW LOCATIONS POSSIBLY REACHING 100 DEGREES AS EARLY AS MONDAY AFTERNOON. THE MID AND UPPER LEVEL FLOW WILL BEGIN TO TURN MORE SELY MONDAY...BUT CONDS THROUGHOUT THE ATMOSPHERE LOOK VERY DRY. THERE WILL PROBABLY BE SOME BUILDUPS IN THE MTNS OF L.A. COUNTY MON...BUT A THIS POINT...DO NOT EXPECT ANY SHOWERS/TSTMS. ON TUE...MODELS SHOW A BIT MORE IN THE WAY OF MOISTURE...SO THE SLIGHT CHANCE OF SHOWERS/TSTMS LOOKS GOOD IN THE MTNS OF L.A. AND VTU COUNTIES AND THE ANTELOPE VALLEY. LONG TERM...THERE WILL BE LITTLE CHANGE IN THE UPPER PATTERN WED THROUGH FRI...ALTHOUGH THE UPPER HIGH WILL BEGIN TO WEAKEN SLIGHTLY AND SHIFT EWD. MODELS CONTINUE TO DIFFER WITH RESPECT TO THE AMOUNT OF MOISTURE PUSHING INTO THE AREA...AS WELL AS WITH THE TIMING OF THE BEST MOISTURE. HOWEVER...IT LOOKS AS THOUGH THE THREAT OF AFTERNOON AND EVENING SHOWERS/TSTMS WILL CONT IN THE MTNS OF L.A. AND VTU COUNTIES AND THE ANTELOPE VALLEY WED THRU FRI...WITH SOME TSTMS POSSIBLY SLIPPING INTO THE MTNS OF SBA COUNTY AS WELL. CONDS APPEAR TO BE MOST FAVORABLE FOR CONVECTION ON THU. TEMPS ON WED WILL BE VERY SIMILAR TO THOSE ON TUE...THEN THERE MAY BE SOME SLIGHT COOLING THU THROUGH SAT. HOWEVER...THE 00Z AND 06Z RUNS OF THE GFS WOULD SUGGEST LESS IN THE WAY OF COOLING AS THE HIGH DOES NOT WEAKEN AND SHIFT EWD AS MUCH. EITHER WAY...TEMPS WILL BE ABOVE NORMAL IN MOST AREAS WED AND THU...AND PROBABLY FRI AS WELL. THE ECMWF IS MORE AGGRESSIVE WITH A TROUGH MOVING INTO THE W COAST LATE FRI AND SAT...BUT BOTH THE ECMWF AND THE GFS INDICATE LITTLE CHANCE OF TSTMS ON SAT AS THE UPPER FLOW TURNS MORE SWLY. .AVIATION...08/1125Z. MARINE LAYER AT 1000 FEET AND CLOUDS WITH IFR CIGS COVER THE COASTS AND MOST OF THE VALLEYS. PRETTY GOOD CONFIDENCE IN BURN OFF TIMES TODAY AND THEY WILL ALL LIKELY COME IN WITHIN AN HOUR OF FCST. LESS CONFIDENCE IN CLOUDS RETURN TIMES TONIGHT. THE VLYS WILL LIKELY REMAIN CLEAR. KLAX...GOOD CONFIDENCE IN TAF CLOUDS COULD BURN OFF +/- 1 HOUR FROM FCST. LESS CONFIDENCE ON CLOUD RETURN TONIGHT AND CIGS COULD BE DELAYED UNTIL 10Z. KBUR...FAIR CONFIDENCE IN TAF WITH A 30 PERCENT CHC OF BURN OFF AT 15Z. GOOD CONFIDENCE IN VFR FCST TONIGHT. && .FIRE WEATHER... WARMING AND DRYING TREND TODAY THROUGH MONDAY. SEVERAL AUTOMATED STATIONS REPORTING SINGLE DIGIT HUMIDITIES SATURDAY AFTERNOON ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. SINGLE DIGIT HUMIDITIES EXPECTED TO BE EVEN MORE WIDESPREAD AND FOR LONGER DURATION TODAY...LIKELY SPREADING INTO SOME OF THE FOOTHILL AREAS AND SANTA CLARITA VALLEY. IN ADDITION...VERY POOR HUMIDITY RECOVERIES EXPECTED ACROSS THE MOUNTAINS TONIGHT...WITH SOME STATIONS IN THE LOS ANGELES COUNTY MOUNTAINS REMAINING IN SINGLE DIGITS THROUGH MUCH OF THE NIGHT. CONTINUED VERY DRY ACROSS SAME AREAS INTO MONDAY. TEMPERATURES WILL CLIMB WELL INTO THE 90S ACROSS INTERIOR SECTIONS OVER THE WEEKEND...WITH TRIPLE DIGIT READINGS ACROSS THE ANTELOPE VALLEY. BY MONDAY...TRIPLE DIGIT HEAT IS EXPECTED TO EXPAND INTO SOME OF THE MOUNTAIN AND INTERIOR VALLEY LOCATIONS. THIS WARMING AND DRYING TREND WILL BRING HEIGHTENED FIRE WEATHER CONCERNS TO THE MOUNTAINS AND DESERTS TODAY THROUGH MONDAY. OF GREATEST CONCERN WILL BE DURING THE AFTERNOON AND EVENING HOURS WHEN GUSTY ONSHORE WINDS COMBINE WITH LOW HUMIDITIES TO PRODUCE A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. AT THIS TIME...IT APPEARS THAT SUNDAY WILL HAVE THE LONGEST DURATION OF CRITICAL FIRE WEATHER CONDITIONS...WITH THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT FOOTHILLS LIKELY HAVING DURATIONS APPROACHING CRITICAL RED FLAG THRESHOLDS. TUESDAY THROUGH FRIDAY...UPPER LEVEL PATTERN BECOMES MORE FAVORABLE FOR SOME MONSOONAL MOISTURE TO STREAM INTO REGION...PROMPTING A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS OUR LOCAL MOUNTAINS AND ANTELOPE VALLEY. INITIALLY...MOISTURE APPEARS TO BE CONFINED TO THE MID LEVELS...WITH THE LOWER LEVELS REMAINING QUITE DRY. AS A RESULT...WILL HAVE POTENTIAL FOR DRY LIGHTNING AND GUSTY DOWNDRAFT WINDS IF ANY STORMS DEVELOP ON TUESDAY. CROSS SECTIONS INDICATING DEEPER MOISTURE BY WEDNESDAY WITH A BETTER POSSIBILITY OF WETTING STORMS. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...HALL/BRUNO AVIATION...RAT/KAPLAN FIRE WEATHER...GOMBERG SYNOPSIS...HALL/SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 8, 9:32 AM PDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 932 AM PDT SUN JUL 8 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-091300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 932 AM PDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT RISING TEMPERATURES COMBINED WITH LOWERING HUMIDITIES WILL BRING ELEVATED FIRE WEATHER CONCERNS TO THE MOUNTAINS AND ANTELOPE VALLEY TODAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS EVENING ACROSS THE LOS ANGELES COUNTY MOUNTAINS. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH FRIDAY ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AND THE ANTELOPE VALLEY. THIS SLIGHT CHANCE WILL EXTEND INTO THE MOUNTAINS OF SANTA BARBARA COUNTY WEDNESDAY THROUGHFRIDAY. IT WILL BE RATHER HOT ACROSS INLAND SECTIONS OF SOUTHWESTERN CALIFORNIA MONDAY THROUGH THURSDAY...WITH HIGH TEMPERATURES NEAR 105 DEGREES IN THE ANTELOPE VALLEYS...AND NEAR OR SLIGHTLY ABOVE 100 ACROSS THE INTERIOR VALLEYS. HIGH TEMPERATURES COMBINED WITH LOWERING HUMIDITIES WILL BRING ELEVATED FIRE WEATHER CONCERNS TO THE MOUNTAINS AND ANTELOPE VALLEY MONDAY...WHEN WIDESPREAD SINGLE DIGIT HUMIDITIES ARE EXPECTED. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:43 AM PDT | Dense Fog Advisory | LOX | 5 hr |
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.